Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 103, NWS Norman, OK

June 16, 2019Canadian County, Kingfisher County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 16, 2019, 2:29 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 2:29 PM CDT (19:29 UTC)
Expired
Jun 16, 2019, 2:45 PM CDT
In force
16 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Observed

Counties Canadian County, OK, Kingfisher County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WFUS54 KOUN 161929
TOROUN
OKC017-073-161945-
/O.NEW.KOUN.TO.W.0103.190616T1929Z-190616T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
229 PM CDT Sun Jun 16 2019

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Southwestern Kingfisher County in central Oklahoma...
  Northwestern Canadian County in central Oklahoma...

* Until 245 PM CDT.

* At 228 PM CDT, a confirmed tornado was located 9 miles north of
  Calumet, moving southeast at 15 mph.

  HAZARD...Damaging tornado.

  SOURCE...Public confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Kingfisher and northwestern Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter, safe room or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3568 9803 3559 9818 3572 9824 3573 9821
      3577 9821 3580 9810
TIME...MOT...LOC 1928Z 330DEG 11KT 3573 9817 

TORNADO...OBSERVED
HAIL...<.75

$$

WR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:23 AM CDT, 8 hours 6 minutes earlier.

Area forecast discussion, Jun 16, 6:23 AM CDT, 8 hours 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 AM CDT Sun Jun 16 2019

.AVIATION...
VFR conditions and light somewhat variable winds should continue
through the day. Some widely scattered showers and storms are
possible during the day, though chances are too low for mention in
the TAFs. Chances for rain and thunder increase this evening
across central and southern Oklahoma and north Texas. Ceilings are
expected to lower overnight.

Day

&&

.PREV DISCUSSION... /issued 448 AM CDT Sun Jun 16 2019/

DISCUSSION...
Precipitation continues to dwindle over our area. Some lightning
is still being observed over SE OK but this too should dissipate
by sunrise. Cloud cover and continued rain chances throughout the
day under an upper low should keep it unseasonably cool this
afternoon, especially across NW OK. Expect the highest
thunderstorm chances near the Red River by late this afternoon and
evening, and then as far north as I-40 tonight.

Rain chances will decrease for most of the area by Monday under a
mid to upper shortwave ridge, although high plains moist
convection will move eastward during the overnight hours into Tue
morning with a mid level shortwave trough. Localized flooding will
be the main threat today through early Tue, although a few strong
to severe storms may produce strong wind gusts as well.

At least low chances of rainfall will continue through late Wed
night thanks to yet another mid to upper shortwave traversing the
plains trough within WNW flow. Solutions diverge a bit by next
weekend with the synoptic pattern but generally have an upper
ridge present over the ESE CONUS and zonal to WSW flow aloft over
the Southern Plains. Max temps will peak on Friday afternoon with
fairly stout SSW 850 mb flow present under higher heights. Some
locations across SW OK and western north TX will likely near or
exceed the triple digits. The GFS then suggests a cold front
stalling somewhere over our region Saturday but confidence is low
right now so only included mostly SChc PoPs. If it is correct,
flooding rains will again be possible by next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  65  84  67 /  30  50  20  40
Hobart OK         84  65  87  68 /  30  40  10  50
Wichita Falls TX  85  68  88  71 /  30  60  20  40
Gage OK           79  60  84  64 /  40  20  10  50
Ponca City OK     80  65  84  66 /  50  30  20  20
Durant OK         84  68  84  70 /  70  70  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

14/03/14
Hazardous weather outlook, Jun 16, 12:29 PM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Norman OK
1229 PM CDT Sun Jun 16 2019

OKZ004>048-050>052-TXZ083>090-171730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1229 PM CDT Sun Jun 16 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a marginal risk for severe storms across central and
southern Oklahoma, and western north Texas, generally along and
south of the interstate 40 corridor, this afternoon into the
overnight. Heavy rain, hail up to the size of quarters, and
damaging wind gusts up to 60 mph will be the main concerns.

.Heavy Rain and Flooding...
Heavy rain associated with thunderstorms this afternoon into the
overnight period may result in flash flooding, especially over
parts of south central Oklahoma.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorm chances will continue off and on into next weekend...
with strong to severe storms remaining possible. There is a
Marginal Risk for all of Oklahoma and western north Texas Tuesday
for large hail and damaging winds.

.Heavy Rainfall...
Locally heavy rainfall may result in flooding across portions of
Oklahoma through next weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 16, 11:19 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1119 AM CDT Sun Jun 16 2019

OKZ050>052-161700-
Love OK-Marshall OK-Bryan OK-
1119 AM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR northern Love...central Marshall
and northern Bryan Counties Until noon CDT...

AT 1116 AM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Durant to 3 miles south of Burneyville, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Durant, Marietta, Kingston, Bokchito, Bennington, Silo, Mead,
Armstrong, Blue, Woodville, Burneyville, Lebanon, Willis, Lake
Texoma, Calera and Mcbride.

This includes Interstate 35 between mile markers 10 and 19.

LAT...LON 3388 9659 3392 9667 3386 9669 3387 9683
      3386 9687 3395 9691 3396 9698 3395 9700
      3386 9701 3386 9717 3392 9721 3390 9725
      3386 9726 3389 9731 3385 9733 3388 9733
      3383 9746 3399 9723 3414 9595 3393 9592
TIME...MOT...LOC 1616Z 254DEG 23KT 3395 9632 3386 9732

WR
Special weather statement, Jun 16, 12:05 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1205 PM CDT Sun Jun 16 2019

OKZ047-048-051-052-161745-
Atoka OK-Johnston OK-Marshall OK-Bryan OK-
1205 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka...southeastern
Johnston...northeastern Marshall and northwestern Bryan Counties
Until 1245 PM CDT...

AT 1203 PM CDT, strong thunderstorms were along a line extending from
3 miles southwest of Caddo to near Madill, moving northeast at 25
MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Madill, Tishomingo, Caddo, Milburn, Caney, Kenefic, Armstrong,
Fillmore, Coleman, Little City, Nida, Oakland and Bentley.

LAT...LON 3416 9592 3416 9598 3415 9596 3412 9594
      3409 9596 3403 9628 3408 9683 3432 9659
      3426 9585
TIME...MOT...LOC 1703Z 225DEG 20KT 3410 9632 3410 9673

WR
Special weather statement, Jun 16, 1:20 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
120 PM CDT Sun Jun 16 2019

OKZ047-048-051-052-161900-
Atoka OK-Johnston OK-Marshall OK-Bryan OK-
120 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka...southeastern
Johnston...northeastern Marshall and northwestern Bryan Counties
Until 200 PM CDT...

AT 119 PM CDT, a strong thunderstorm was located near Little City,
moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Durant, Madill, Kingston, Caddo, Silo, Kenefic, Mead, Armstrong,
Little City, Nida and northeastern Lake Texoma.

LAT...LON 3397 9682 3415 9676 3423 9624 3402 9621
TIME...MOT...LOC 1819Z 261DEG 32KT 3407 9666

WR
Special weather statement, Jun 16, 2:25 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 PM CDT Sun Jun 16 2019

OKZ048-051-052-162000-
Atoka OK-Marshall OK-Bryan OK-
225 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR south central Atoka...southern
Marshall and northern Bryan Counties Until 300 PM CDT...

AT 225 PM CDT, strong thunderstorms were along a line extending from
9 miles southeast of Lane to 3 miles south of Kingston, moving east
at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Durant, Kingston, Caddo, Bokchito, Silo, Kenefic, Mead, Armstrong,
Blue, Woodville, Little City, eastern Lake Texoma, Calera and
Mcbride.

LAT...LON 3416 9598 3412 9594 3405 9594 3387 9660
      3388 9659 3390 9659 3390 9663 3392 9666
      3389 9668 3402 9690 3424 9595 3419 9578
      3416 9578
TIME...MOT...LOC 1925Z 276DEG 13KT 3417 9591 3395 9673

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:08 PM CDTSevere Thunderstorm WarningOUNDewey, Major67 min
Jun 15, 7:12 PM CDTSpecial Weather StatementOUNLincoln33 min
Jun 15, 7:34 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major29 min
Jun 15, 7:48 PM CDTAreal Flood AdvisoryOUNDewey, Major3 hr
Jun 15, 7:52 PM CDTSevere Thunderstorm WarningOUNDewey53 min
Jun 15, 7:57 PM CDTSpecial Weather StatementOUNHarmon33 min
Jun 15, 7:59 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward35 min
Jun 15, 8:10 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson50 min
Jun 15, 8:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods46 min
Jun 15, 8:20 PM CDTFlash Flood WarningOUNDewey4 hr
Jun 15, 8:27 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa, Tillman48 min
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey53 min
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills53 min
Jun 15, 8:41 PM CDTTornado WarningOUNCuster, Dewey49 min
Jun 15, 8:44 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Roger Mills, Washita46 min
Jun 15, 8:45 PM CDTAreal Flood AdvisoryOUNAlfalfa, Major, Woods3 hr
Jun 15, 8:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods67 min
Jun 15, 8:56 PM CDTSevere Thunderstorm WarningOUNComanche, Greer, Harmon, Jackson, Kiowa, Tillman49 min
Jun 15, 9:06 PM CDTTornado WarningOUNCuster39 min
Jun 15, 9:11 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Kiowa, Roger Mills and 1 more49 min
Jun 15, 9:12 PM CDTFlash Flood WarningOUNMajor, Woods4 hr
Jun 15, 9:30 PM CDTAreal Flood AdvisoryOUNCuster3 hr
Jun 15, 9:36 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Greer, Jackson, Kiowa and 1 more39 min
Jun 15, 9:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Dewey, Kiowa, Washita47 min
Jun 15, 9:55 PM CDTFlash Flood WarningOUNCuster4 hr
Jun 15, 9:55 PM CDTSevere Thunderstorm WarningOUNCuster50 min
Jun 15, 9:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Major, Woods, Woodward64 min
Jun 15, 10:10 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 2 more50 min
Jun 15, 10:13 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Dewey, Grady and 2 more47 min
Jun 15, 10:27 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward63 min
Jun 15, 10:33 PM CDTAreal Flood AdvisoryOUNAlfalfa, Grant4 hr
Jun 15, 10:39 PM CDTSevere Thunderstorm WarningOUNCaddo, Carter, Comanche, Cotton, Garvin, Grady and 3 more51 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Cleveland, Garfield, Grady and 5 more47 min
Jun 15, 10:44 PM CDTAreal Flood AdvisoryOUNEllis, Harper, Major, Woods, Woodward3 hr
Jun 15, 11:07 PM CDTSpecial Weather StatementOUNGrant38 min
Jun 15, 11:10 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Cleveland, Garfield, Kingfisher, Lincoln and 5 more50 min
Jun 15, 11:16 PM CDTSevere Thunderstorm WarningOUNCarter, Cleveland, Cotton, Garvin, Grady, Jefferson and 5 more44 min
Jun 15, 11:18 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more3 hr
Jun 15, 11:25 PM CDTSpecial Weather StatementOUNHarper35 min
Jun 15, 11:49 PM CDTAreal Flood AdvisoryOUNGarfield, Logan, Noble, Payne3 hr
Jun 15, 11:49 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Kingfisher, Lincoln, Logan, Major and 4 more41 min
Jun 15, 11:52 PM CDTAreal Flood AdvisoryOUNCotton, Jefferson, Tillman3 hr
Jun 15, 11:55 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Johnston, Love, McClain and 5 more50 min
Jun 15, 11:56 PM CDTTornado WarningOUNLincoln21 min
Jun 15, 11:57 PM CDTSevere Thunderstorm WarningOUNJefferson63 min
Jun 16, 12:02 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Major3 hr
Jun 16, 12:05 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne, Pottawatomie, Seminole40 min
Jun 16, 12:15 AM CDTAreal Flood WarningOUNBlaine, Custer, Dewey, Major, Roger Mills, Woods and 1 more9 hr
Jun 16, 12:29 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole46 min
Jun 16, 12:53 AM CDTSevere Thunderstorm WarningOUNJefferson, Love, Marshall67 min
Jun 16, 1:15 AM CDTSpecial Weather StatementOUNCoal, Johnston45 min
Jun 16, 2:03 AM CDTSpecial Weather StatementOUNAtoka, Bryan57 min
Jun 16, 5:57 AM CDTRiver Flood WarningOUNCuster, Washita27 hr
Jun 16, 11:19 AM CDTSpecial Weather StatementOUNBryan, Love, Marshall41 min
Jun 16, 12:05 PM CDTSpecial Weather StatementOUNBryan40 min
Jun 16, 1:20 PM CDTSpecial Weather StatementOUNMarshall40 min
Jun 16, 1:23 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Johnston, Love, Marshall3 hr
Jun 16, 2:13 PM CDTTornado Warning Tornado observedOUNCanadian, Kingfisher17 min
Jun 16, 2:25 PM CDTSpecial Weather StatementOUNBryan, Marshall35 min
Jun 16, 2:37 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall38 min
Jun 16, 2:43 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher32 min
Jun 16, 2:55 PM CDTRiver Flood WarningOUNKingfisher, Logan45 hr
Jun 16, 3:00 PM CDTRiver Flood WarningOUNPayne65 hr
Jun 16, 3:20 PM CDTRiver Flood WarningOUNBlaine, Caddo, Canadian, Custer17 hr
Jun 16, 3:20 PM CDTSpecial Weather StatementOUNCanadian, Oklahoma55 min
Jun 16, 3:24 PM CDTAreal Flood WarningOUNBryan, Johnston, Marshall3 hr
Jun 16, 4:12 PM CDTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma48 min
Jun 16, 4:24 PM CDTSpecial Weather StatementOUNBryan66 min
Jun 16, 4:51 PM CDTSpecial Weather StatementOUNMcClain24 min
Jun 16, 5:02 PM CDTSpecial Weather StatementOUNCleveland, Grady, Lincoln, Oklahoma28 min
Jun 16, 5:07 PM CDTSpecial Weather StatementOUNPottawatomie23 min
Jun 16, 5:23 PM CDTSpecial Weather StatementOUNGarvin37 min
Jun 16, 5:37 PM CDTSpecial Weather StatementOUNLincoln, Pottawatomie38 min
Jun 16, 6:00 PM CDTSpecial Weather StatementOUNGarvin30 min
Jun 16, 6:11 PM CDTSpecial Weather StatementOUNSeminole34 min
Jun 16, 6:19 PM CDTAreal Flood WarningOUNBryan, Marshall6 hr

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.